Advances in Theoretical and Mathematical Physics
Volume 23 (2019)
A Laplace transform approach to linear equations with infinitely many derivatives and zeta-nonlocal field equations
Pages: 1771 – 1804
We study existence, uniqueness and regularity of solutions for linear equations in infinitely many derivatives. We develop a natural framework based on Laplace transform as a correspondence between appropriate $L^p$ and Hardy spaces: this point of view allows us to interpret rigorously operators of the form $f (\partial_t)$ where $f$ is an analytic function such as (the analytic continuation of) the Riemann zeta function. We find the most general solution to the equation\[f(\partial_t) \phi = J(t) \quad , \quad t \geq 0 \: ,\]in a convenient class of functions, we define and solve its corresponding initial value problem, and we state conditions under which the solution is of class $C^k , k \geq 0$. More specifically, we prove that if some a priori information is specified, then the initial value problem is well-posed and it can be solved using only a finite number of local initial data. Also, motivated by some intriguing work by Dragovich and Aref’eva–Volovich on cosmology, we solve explicitly field equations of the form\[\zeta(\partial_t + h) \phi = J(t) \quad , \quad t \geq 0 \; ,\]in which $\zeta$ is the Riemann zeta function and $h \gt 1$. Finally, we remark that the $L^2$ case of our general theory allows us to give a precise meaning to the often-used interpretation of $f (\partial_t)$ as an operator defined by a power series in the differential operator $\partial_t$.
This online article was revised on 26 May 2020 with minor corrections.
A.C. has been supported by PRONABEC (Ministerio de Educación, Perú) and FONDECYT through grant #1161691. H.P. and E.G.R. have been partially supported by the FONDECYT operating grants #1170571 and #1161691 respectively.
Published 15 May 2020